Alert archive / Pennsylvania / Areal Flood Warnings in 2020
Areal Flood Warning 9, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jan 25, 2020, 4:05 PM EST for Montgomery County, Philadelphia County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2020, 4:05 PM EST (21:05 UTC)
- Expired
- Jan 25, 2020, 10:31 PM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, PA, Philadelphia County, PA
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474
WGUS41 KPHI 252105
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
405 PM EST Sat Jan 25 2020
PAC091-101-260100-
/O.NEW.KPHI.FA.W.0009.200125T2105Z-200126T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery PA-Philadelphia PA-
405 PM EST Sat Jan 25 2020
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for Urban Areas and Small Streams in...
Central Montgomery County in southeastern Pennsylvania...
Northwestern Philadelphia County in southeastern Pennsylvania...
* Until 800 PM EST.
* At 404 PM EST, after one to two inches of rain through the early
afternoon, reporting gauges indicate flooding at Fort Washington.
* Some locations that could experience flooding include...
Philadelphia, Norristown, Lansdale, East Norriton, Ambler, Plymouth
Meeting, Germantown, Chestnut Hill, North Wales, Fort Washington,
Blue Bell, Flourtown, Spring House, Wyndmoor, Montgomeryville and
Oreland.
This includes the following highways...
Pennsylvania Turnpike between exits 333 and 339.
Northeast Extension near exit A20.
Interstate 76 in Pennsylvania between mile markers 339 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4001 7515 4000 7521 4008 7526 4018 7540
4026 7523
$$
Davis3 follow-up statements
214
WGUS81 KPHI 260039
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
739 PM EST Sat Jan 25 2020
PAC091-260048-
/O.CAN.KPHI.FA.W.0009.000000T0000Z-200126T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery PA-
739 PM EST Sat Jan 25 2020
...THE FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS HAS BEEN
CANCELLED FOR CENTRAL MONTGOMERY COUNTY...
Flood waters are receding and no longer pose a threat.
LAT...LON 4001 7515 4000 7521 4001 7522 4001 7521
4002 7522 4007 7525 4009 7522 4007 7519
4008 7517
$$
PAC101-260100-
/O.CON.KPHI.FA.W.0009.000000T0000Z-200126T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Philadelphia PA-
739 PM EST Sat Jan 25 2020
...A FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS REMAINS IN
EFFECT UNTIL 800 PM EST FOR NORTHWESTERN PHILADELPHIA COUNTY...
At 738 PM EST, Doppler radar indicated an area of one to two inches
of rain fell through this afternoon with reporting gages indicating
that flooding continues on the Wissahickon Creek at Wissahickon.
Some locations that could experience flooding include...
Philadelphia, Germantown and Chestnut Hill.
This includes Interstate 76 in Pennsylvania between mile markers 339
and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4001 7515 4000 7521 4001 7522 4001 7521
4002 7522 4007 7525 4009 7522 4007 7519
4008 7517
$$
Meola621
WGUS41 KPHI 260040
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
740 PM EST Sat Jan 25 2020
PAC101-260500-
/O.EXT.KPHI.FA.W.0009.000000T0000Z-200126T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Philadelphia PA-
740 PM EST Sat Jan 25 2020
The National Weather Service in Mount Holly NJ has extended the
* Flood Warning for Urban Areas and Small Streams in...
Northwestern Philadelphia County in southeastern Pennsylvania...
* Until midnight EST.
* At 740 PM EST, after one to two inches of rain fell through this
afternoon, reporting gages indicate flooding continues on the
Wissahickon Creek at Wissahickon.
* Some locations that could experience flooding include...
Philadelphia, Germantown and Chestnut Hill.
This includes Interstate 76 in Pennsylvania between mile markers 339
and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4001 7515 4000 7521 4001 7522 4001 7521
4002 7522 4007 7525 4009 7522 4007 7519
4008 7517
$$
Meola380
WGUS81 KPHI 260331
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
1031 PM EST Sat Jan 25 2020
PAC101-260339-
/O.CAN.KPHI.FA.W.0009.000000T0000Z-200126T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Philadelphia PA-
1031 PM EST Sat Jan 25 2020
...THE FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS HAS BEEN
CANCELLED FOR NORTHWESTERN PHILADELPHIA COUNTY...
Flood waters are receding, and are no longer expected to pose a
threat to life or property. The Wissahickon Creek at Wissahickon has
dropped below flood stage. Please continue to heed any road closures.
LAT...LON 4001 7515 4000 7521 4001 7522 4001 7521
4002 7522 4007 7525 4009 7522 4007 7519
4008 7517
$$
JEOWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jan 25, 3:48 PM EST, 17 minutes earlier.
Area forecast discussion, Jan 25, 3:48 PM EST, 17 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 348 PM EST Sat Jan 25 2020 .SYNOPSIS... Intensifying low pressure will move northeast of the area this evening into Sunday with a cold front moving through our area this evening. A weak trough south of the main low will pass near the region on Monday. High pressure will then slowly build across the eastern half of the US through the remainder of the workweek before another area of low pressure approaches next weekend. && .NEAR TERM /TONIGHT/... The back edge of the main band of rain extended across the New York metropolitan area around 3:00 pm. It will continue to lift northeastward, leaving clouds and scattered showers in its wake into this evening. A mid level low located over southeastern Michigan this afternoon, will progress eastward. The feature should pass over southern Ontario and Lake Ontario tonight. The low is expected to pull a short wave trough over our region this evening, bringing an end to any lingering showers. Surface low pressure centered near Philadelphia at mid afternoon is forecast to drift northeastward, reaching New England tonight. A light west wind will develop for tonight, bringing dry air into our region. As a result, we are anticipating a decrease in cloud cover for tonight. Low temperatures should favor the lower and middle 30s in our counties in eastern Pennsylvania, New Jersey, Delaware and northeastern Maryland. && .SHORT TERM /SUNDAY/... The mid level low is forecast to move across the Adirondacks, northern New England and southern Quebec on Sunday. The feature is expected to pull a couple weak short wave troughs over our region on Sunday. As a result, we should see an increase in stratocumulus during the daylight hours. Highs should favor the 40s with a west wind around 10 mph. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Summary: It will be a relatively uneventful end of January as a generally dry and seasonable northwest flow aloft prevails for the bulk of the work-week with only a few low-amplitude and moisture-starved disturbances passing through. A stronger and more organized storm system may approach the area next weekend, but details are lacking at this point. Details: Monday/Tuesday: The secondary low which passed through the area today will ultimately strengthen and merge with the primary Great Lakes Low by Sunday night (over New Brunswick). A back- side mid-lvl shortwave will slide through the area on Monday with a weak sfc.trough extending from the larger low to our north. Given weak forcing and limited moisture do not expect much precipitation outside of possibly some snow showers/flurries over the far north, although there could be locally thick stratocumulus at times (particularly over the northern half of the area in the afternoon). Tuesday will be largely uneventful although a dry cold front does look to push in late in the day. Temperatures will generally be about 5 degrees above normal on Monday, and will cool slightly to a couple degrees above climo on Tuesday. Wednesday-Friday. Quiet and dry as high pressure initially centered over central Ontario builds SE over the region. Temperatures will be seasonable through the period with highs generally in the upper 30s to low 40s Wed/Thurs. The High may move offshore by Friday with some return flow developing so Friday could be a bit warmer. Saturday and beyond. A storm system looks to approach (possibly taking the form of a coastal low) next weekend but details regarding the track and associated precipitation and thermal fields are unknown at this time. Left PoPs in the Chc.Range due to timing uncertainties. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This evening...MVFR and IFR ceilings gradually improving to VFR. The wind should settle into the west around 10 knots. Medium confidence. Overnight...VFR with decreasing cloud cover. West to northwest wind 5 to 10 knots. Medium confidence. Sunday...VFR ceilings. West wind increasing around 10 knots with gusts near 20 knots. High confidence. Outlook... Sunday night-Tuesday...Mainly VFR, though cigs could occasionally approach MVFR at times due to stratocumulus. Winds remain west to northwest and may gust up to 20 knots at times during the daytime hours. Moderate confidence. Wednesday/Thursday...Mainly VFR with NW winds 5-10 knots on Wed, and N winds 5 kts or less on Thursday.. && .MARINE... A Small Craft Advisory remains in effect for the coastal waters through Sunday afternoon as decaying low pressure over southern Quebec slowly drifts east. Wind gusts will stay close to our just below 25 kts Sunday night with the SCA possibly needing to be extended through the night. Outlook... Monday... Winds and waves will slowly relax through the day Monday as the pressure gradient weakens. Tuesday through Thursday... Winds and waves will remain below advisory levels through the period. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 6 PM EST Sunday for ANZ450>455. && Synopsis...Carr Near Term...Iovino Short Term...Iovino Long Term...Carr Aviation...Carr/Iovino Marine...Haines
Hazardous weather outlook, Jan 25, 3:52 PM EST, 13 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 352 PM EST Sat Jan 25 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-262100- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 352 PM EST Sat Jan 25 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-450>455-262100- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 352 PM EST Sat Jan 25 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jan 25, 2:37 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
237 PM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM FLOOD 2 ESE EXETER TWP 40.32N 75.80W
01/25/2020 BERKS PA PUBLIC
FLOODING ON ROADWAY.
&&
TCDLocal storm report, Jan 25, 2:49 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
249 PM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM FLOOD 2 SW WYOLA 39.99N 75.45W
01/25/2020 CHESTER PA PUBLIC
FLOODING ON GOSHEN ROAD.
&&
TCDLocal storm report, Jan 25, 3:08 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
308 PM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FREEZING RAIN POCONO MOUNTAINS MUNICI 41.14N 75.38W
01/25/2020 M0.30 INCH MONROE PA ASOS
UPDATES PREVIOUS FREEZING RAIN REPORT FROM
POCONO MOUNTAINS MUNICIPAL AIRPORT.
MEASUREMENT IS PLANAR ICE ACCRETION.
&&
STAARMANNLocal storm report, Jan 25, 3:15 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 1 S CHESTER SPRINGS 40.08N 75.62W
01/25/2020 CHESTER PA DEPT OF HIGHWAYS
FLOODING ON LOWER PINE CREEK ROAD.
&&
TCDLocal storm report, Jan 25, 3:31 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM FLOOD 1 ESE EAST VINCENT TWP 40.16N 75.58W
01/25/2020 CHESTER PA DEPT OF HIGHWAYS
FLOODING AT BUCKWALTER ROAD AND RIDGE ROAD.
&&
TCDLocal storm report, Jan 25, 3:32 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM FLOOD 1 SSE EAST COVENTRY TWP 40.19N 75.61W
01/25/2020 CHESTER PA DEPT OF HIGHWAYS
FLOODING ON ELLIS WOODS ROAD NEAR CREAMERY
ROAD.
&&
TCDThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 10:32 AM EST | Areal Flood Warning | PHI | Chester, Delaware | 4 hr |
| Jan 25, 11:34 AM EST | River Flood Warning | PHI | Chester | 7 hr |
| Jan 25, 11:52 AM EST | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Delaware, Lehigh, Montgomery | 3 hr |
| Jan 25, 11:52 AM EST | River Flood Warning | PHI | Delaware | 4 hr |
| Jan 25, 11:55 AM EST | Areal Flood Warning | PHI | Chester, Lehigh, Montgomery, Philadelphia | 3 hr |
| Jan 25, 12:02 PM EST | Areal Flood Warning | PHI | Chester, Delaware, Philadelphia | 3 hr |
| Jan 25, 12:57 PM EST | Areal Flood Warning | PHI | Chester | 5 hr |
| Jan 25, 2:59 PM EST | Areal Flood Warning | PHI | Chester, Delaware, Philadelphia | 3 hr |
| Jan 25, 3:00 PM EST | Areal Flood Warning | PHI | Chester, Lehigh, Montgomery, Philadelphia | 4 hr |
| Jan 25, 3:00 PM EST | Areal Flood Warning | PHI | Chester, Delaware | 2 hr |
| Jan 25, 6:28 PM EST | River Flood Warning | PHI | Chester, Montgomery, Philadelphia | 7 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.